New York, 2005

Damaging Wind in New York, June 8, 2005

June 8, 2005 · NWS BGM · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jun 8, 1:40 PM EST, 1 hour 45 minutes earlier.

Area forecast discussion, Jun 8, 1:40 PM EST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
240 PM EDT WED JUN 8 2005

.SHORT TERM(TONIGHT THRU FRIDAY)...
SATL AND RADAR IMAGERY SHOWG ISLD CONVECTION FORMING WITH AFTRN
HEATING. LL MOISTURE WAS LESS THAN PRVSLY THOUGHT WITH DWPTS
AVERAGING MAINLY IN THE LOWER 60S. DRIER AIR WAS MIXING DOWN INTO
THE SFC LAYER AND LOWERG DWPTS. THIS HAS LIMITED CAPES. TEMPS WERE
AT OR ABV 90F MANY AREAS. SEE MAINLY SCTD SHRA/TSTA CONT TO
FORM...ESP IN MOUNTAINOUS AREAS. SFC BNDRY APPEARS TO BE FARTHER N
THAN PROGGED EARLIER TODAY N OF CWA. MORE WIDESPREAD SHRA/TSRA WERE
ASSCTD WITH FRNT. SHRT WAVE WILL PASS INTO WRN NEW ENGLAND TONIGHT
AND INCR CONFLUENCE TO THE E AND THUS UPR DVRG. THIS WAVE WILL ALLOW
FRNT TO SAG SWRD INTO C NY TONIGHT AS IT WEAKENS. CONVECTION WILL BE
A LITTLE MORE WIDESPREAD IN THE ERN PART OF THE CWA BUT GIVEN
TERRAIN WILL HV AT LEAST CHC ALL FORECAST AREA INTO THIS EVE.

FOR THU INTO FRI...PA/NY WILL BE AT THE NRN PART OF THE UPR RDG
AS LL SW FLO DVLPS ON THE BACK SIDE OF THE SFC HI. THIS FLO WILL
INCREASE MOISTURE AND HUMIDITY. THE SHEAR IS WEAK AND THE UPR LVL
FORCING IS NOT THAT STRG. CAPES ARE PROGGED TO BE RSBL THUS WILL HV
CHC POPS SHRA/TSRA FOR AFTRN/EVE BOTH DAY AND PC AT NIGHT. - NICOSIA
&&

.LONG RANGE (FRIDAY NIGHT-WEDNESDAY)
WESTERN ATLANTIC AMPLIFIED RIDGE WILL KEEP THE SAME GENERAL PATTERN
IN PLACE INTO EARLY NEXT WEEK BEFORE BREAKING DOWN BY THE END OF THE
FORECAST PERIOD. KEPT BASICALLY THE SAME EXTENDED FORECAST GOING
WITH CHC POPS FOR CONVECTION DURING THE DAY AROUND THE PERIMETER OF
LARGE BERMUDA HIGH AND DRY OVERNIGHT PERIODS. HIGHS GENERALLY IN THE
MID 80S...THEN COOLER ON WEDNESDAY.

&&

.AVIATION (08/18Z -09/18Z)...
VFR CONDITIONS THIS AFTERNOON AND EVENING. A FEW THUNDERSTORMS
POSSIBLE, ESPECIALLY ACROSS SYR AND UCA, BUT ALSO POSSIBLE AT ANY OF
THE OTHER TAF SITES. ANY THUNDERSTORM MAY BRIEFLY BRING CONDITIONS
DOWN TO MVFR. LIGHT FOG IS EXPECTED TO DEVELOP DURING THE OVERNIGHT
WITH MVFR VISIBILITIES POSSIBLE AT MOST SITES FROM 08Z-12Z.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
.NY...NONE.
.PA...NONE.
&&
Hazardous weather outlook, Jun 8, 11:35 AM EST, 3 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
1235 PM EDT WED JUN 8 2005

NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-090900-
BRADFORD PA-BROOME NY-CHEMUNG NY-CHENANGO NY-CORTLAND NY-DELAWARE NY-
LACKAWANNA PA-LUZERNE PA-MADISON NY-NORTHERN ONEIDA NY-
NORTHERN WAYNE PA-ONONDAGA NY-OTSEGO NY-PIKE PA-SCHUYLER NY-
SENECA NY-SOUTHERN CAYUGA NY-SOUTHERN ONEIDA NY-SOUTHERN WAYNE PA-
STEUBEN NY-SULLIVAN NY-SUSQUEHANNA PA-TIOGA NY-TOMPKINS NY-
WYOMING PA-YATES NY-
1235 PM EDT WED JUN 8 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST
PENNSYLVANIA.

.DAY ONE...TODAY...
SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND
CONTINUE INTO AT LEAST THE EARLY EVENING HOURS...ESPECIALLY FROM THE
FINGER LAKES...WESTERN MOHAWK VALLEY...TO THE CATSKILLS OF NEW YORK.
THERE IS A POTENTIAL FOR AN ISOLATED STORM TO PRODUCE DAMAGING WIND
GUSTS TO 60 MPH...WITH MOST OF THE STORMS HAVING GUSTS UNDER 40 MPH.

.DAYS TWO THROUGH SEVEN...
SCATTERED, MAINLY AFTERNOON THUNDERSTORMS WILL BE POSSIBLE EACH DAY
THIS WEEK.

.SPOTTER CALL TO ACTION STATEMENT...
SKYWARN ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT.

NICOSIA

In the hours before

Special weather statement, Jun 8, 2:07 PM EST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
307 PM EDT WED JUN 8 2005

PAZ048-082000-
PIKE PA-
307 PM EDT WED JUN 8 2005

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 304 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND GUSTY
WINDS.  THIS STORM WAS LOCATED NEAR TAMIMENT...OR ABOUT 15 MILES
NORTHEAST OF STROUDSBURG...AND MOVING NORTHEAST AT 25 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  DINGMANS FERRY AT 325 PM EDT
  MILFORD AT 340 PM EDT

FREQUENT CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING WITH THIS STORM.

LAT...LON 4119 7518 4104 7504 4124 7460 4143 7477
Special weather statement, Jun 8, 2:56 PM EST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
356 PM EDT WED JUN 8 2005

NYZ062-082030-
SULLIVAN NY-
356 PM EDT WED JUN 8 2005

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 351 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND STRONG
  GUSTY WINDS.  THIS STORM WAS LOCATED NEAR MONGAUP VALLEY...OR ABOUT
  6 MILES NORTHWEST OF MONTICELLO...AND MOVING EAST AT 25 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  HURLEYVILLE AND KIAMESHA AT 405 PM EDT
  SOUTH FALLSBURG AND FALLSBURG AT 410 PM EDT
  WOODRIDGE AND WOODBOURNE AT 415 PM EDT
  MOUNTAIN DALE AND MT VERNON AT 420 PM EDT
  PHILLIPSPORT AT 425 PM EDT

FREQUENT CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING WITH THIS STORM.

LAT...LON 4179 7487 4161 7488 4154 7407 4181 7405

The radar

The Albany radar (KENX), 103 km away, was scanning. The volume nearest the first event began at 20:25 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Sullivan

When
June 8, 3:25 PM EST
Where
Sullivan County, Woodbourne
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
LAW ENFORCEMENT
Coordinates
41.750, -74.600

Thunderstorm winds downed trees and wires.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2005Every state in 2005This day in weather historyWarnings in New York, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5458037.